6 doctors weighed in:

Does lisinopril for blood pressure cause weight gain?

6 doctors weighed in
Dr. Reid Blackwelder
Family Medicine
3 doctors agree

In brief: Rare issue

While anyone can have any adverse reaction to a drug, in general Lisinopril and other ace inhibitors do not cause weight gain as a side effect.
However, some large studies have seen a relationship. The question is whether the association means that the drug caused the weight gain or is the weight gain from something else. One cause of gain is congestive heart failure, so may need to be checked out.

In brief: Rare issue

While anyone can have any adverse reaction to a drug, in general Lisinopril and other ace inhibitors do not cause weight gain as a side effect.
However, some large studies have seen a relationship. The question is whether the association means that the drug caused the weight gain or is the weight gain from something else. One cause of gain is congestive heart failure, so may need to be checked out.
Dr. Reid Blackwelder
Dr. Reid Blackwelder
Thank
1 comment
Dr. David Wyatt
There are other Blood Pressure meds that ARE associated with some weight gain - namely betablockers ( atenolol / propranolol as examples), and calcium channel blockers (verapamil / procardia) - which may cause some increased weight due to fluid retention. typically the (-prils) - ie lisinoPRIL - class does not cause near as much weight gain - but as Dr Blackwelder stated -anyone could....
Dr. Rishi Vohora
Internal Medicine - Cardiology

In brief: No

No.

In brief: No

No.
Dr. Rishi Vohora
Dr. Rishi Vohora
Thank
Dr. Bennett Werner
Internal Medicine - Cardiology

In brief: No

No.

In brief: No

No.
Dr. Bennett Werner
Dr. Bennett Werner
Thank
Get help from a real doctor now
Dr. Tonga Nfor
Board Certified, Internal Medicine - Cardiology
12 years in practice
508K people helped
Continue
108,000 doctors available
Read more answers from doctors